Alert archive / Wisconsin / Gale Warnings in 2014
Gale Warning 7, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Apr 14, 2014, 6:39 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2014, 6:39 AM CDT (11:39 UTC)
- Expired
- Apr 14, 2014, 4:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
866 WHUS73 KGRB 141139 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 639 AM CDT MON APR 14 2014 ...STRONG NORTH GALES THIS MORNING... .NORTH GALES TO 40 KTS WILL CREATE HIGH WAVES ON LAKE MICHIGAN TODAY. LMZ521-522-541>543-141945- /O.UPG.KGRB.SC.Y.0026.000000T0000Z-140415T0000Z/ /O.NEW.KGRB.GL.W.0007.140414T1139Z-140414T2200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 639 AM CDT MON APR 14 2014 ...GALE WARNING IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. * NORTH GALES TO 40 KTS THIS MORNING...THEN EASING TO 30 KTS THIS AFTERNOON. * WAVES 4 TO 7 FEET...WITH HIGHER WAVES TOWARD THE OPEN WATERS. THE BAY OF GREEN BAY IS MAINLY ICE COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
2 follow-up statements
212 WHUS73 KGRB 141532 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1032 AM CDT MON APR 14 2014 ...STRONG WINDS CONTINUE THIS MORNING THEN WILL DIMINISH THIS AFTERNOON... .GUSTY NORTH TO NORTHWEST WINDS WILL CREATE HIGH WAVES ON LAKE MICHIGAN INTO THIS AFTERNOON. LMZ521-522-541>543-142200- /O.CON.KGRB.GL.W.0007.000000T0000Z-140414T2200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1032 AM CDT MON APR 14 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * NORTH WINDS TO 30 KTS BECOMING NORTHWEST. GALE FORCE GUSTS TO AROUND 40 KTS THROUGH NOON...THEN GUSTS TO AROUND 30 KTS POSSIBLE IN THE AFTERNOON. * WAVES 3 TO 6 FEET...WITH HIGHER WAVES TOWARD THE OPEN WATERS. THE BAY OF GREEN BAY IS MAINLY ICE COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ BERSCH
428 WHUS73 KGRB 142100 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 400 PM CDT MON APR 14 2014 ...GUSTY WINDS AND LARGE WAVES DIMINISHING THIS EVENING... .GUSTY NORTH TO NORTHWEST WINDS WILL DIMINISH THIS EVENING. LMZ541>543-150500- /O.CAN.KGRB.GL.W.0007.000000T0000Z-140414T2200Z/ /O.NEW.KGRB.SC.Y.0027.140414T2100Z-140415T0600Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 400 PM CDT MON APR 14 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM CDT TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * NORTH WINDS 15 TO 25 KTS WITH HIGHER GUSTS DIMINISHING TO 10 TO 20 KTS BY EARLY MORNING AND BECOMING NORTHWEST. * WAVES 3 TO 5 FEET SUBSIDING TO 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ521-522-150500- /O.CAN.KGRB.GL.W.0007.000000T0000Z-140414T2200Z/ /O.NEW.KGRB.SC.Y.0027.140414T2100Z-140415T0600Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 400 PM CDT MON APR 14 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM CDT TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * NORTH WINDS 15 TO 25 KTS WITH HIGHER GUSTS BECOMING NORTHWEST AND DIMINISHING TO 10 TO 20 KTS BY LATE EVENING. * THE BAY IS MAINLY ICE COVERED WITH SMALL WAVES IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Apr 14, 6:32 AM CDT, 7 minutes earlier.
Area forecast discussion, Apr 14, 6:32 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 632 AM CDT MON APR 14 2014 UPDATED AVIATION PORTION FOR 12Z TAF ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND TUESDAY ISSUED AT 423 AM CDT MON APR 14 2014 RAIN CHANGING TO SNOW QUICKLY OVER EASTERN WISCONSIN WITH A SOUTHERN EDGE FEATURE TRACKING OVER THE FOX CITES. IN ADDITION TRACK OF THE 850 LOW SUPPORTS HIGHER ACCUMULATION FROM CENTRAL WISCONSIN TO NORTHEAST WISCONSIN. WOULD HAVE NO ISSUE ISSUING A WARNING FOR A PURE WINTER SITUATION...BUT SNOW FALLING ON A WARM GROUND AND MIX EARLY PLAYS HAVOC WITH SNOW AMOUNT FORECASTS. HOWEVER RAIN TO SNOW FAST ENOUGH TO EXPAND ADVISORY INTO THE FOX CITIES. NOT CONFIDENT OF AMOUNTS BUT ANTICIPATE ROADS WILL BE SLIPPERY FOR THE COMMUTE. COLD AND QUIET CONDITIONS AFTER THIS MORNING WITH A RIDGE OF HIGH PRESSURE DRIFTING OVER THE AREA TONIGHT INTO TUESDAY. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY ISSUED AT 423 AM CDT MON APR 14 2014 FLOW ALOFT IS EXPECTED TO SWITCH FROM NORTHWEST TO A MORE ZONAL PATTERN EARLY IN THE PERIOD BEFORE BECOMING SOUTHWEST LATER IN THE WEEK. MUCH BELOW NORMAL TEMPERATURES EARLY DURING THIS FORECAST PERIOD SHOULD WARM TO NEAR NORMAL BY SUNDAY. EXPECT PRECIPITATION TO DEVELOP ACROSS THE AREA LATE TUESDAY NIGHT AS UPPER LEVEL SHORT WAVE ENERGY APPROACHES FROM THE WEST AND A NEARLY STATIONARY FRONT DEVELOPS ACROSS NORTHERN WISCONSIN AS A SURFACE LOW MOVES TOWARD WISCONSIN FROM THE PLAINS. NORTHERN WISCONSIN SHOULD BE COLD ENOUGH TO GET MOSTLY SNOW...WHILE RAIN AND/OR SNOW FALLS ACROSS CENTRAL AND EAST CENTRAL WISCONSIN. LOOKS LIKE THERE COULD BE A PROLONGED PERIOD OF SNOW...WEDNESDAY THROUGH WEDNESDAY NIGHT...THAT MAY BRING 5 TO 8 INCHES OF ACCUMULATION TO PARTS OF NORTH CENTRAL WISCONSIN AS THE SURFACE BOUNDARY REMAINS IN THE VICINITY FOR A WHILE. POPS CONTINUE THROUGH FRIDAY NIGHT AS THE LOW FINALLY PASSES THROUGH THE STATE...BUT PRECIPITATION SHOULD BE MOSTLY RAIN FOR THURSDAY AND FRIDAY. && .AVIATION...FOR 12Z TAF ISSUANCE ISSUED AT 631 AM CDT MON APR 14 2014 WIDESPREAD IFR/LIFR CIGS AND VSBYS DUE TO SNOW WILL GRADUALLY IMPROVE TO MVFR CONDITIONS THIS MORNING THEN VFR CONDITIONS THIS AFTERNOON AS THE SNOW REGION MOVES NORTHEAST. GUSTY NORTH TO NORTHWEST WINDS WILL ALSO CONTINUE TODAY BEFORE DECREASING BY TONIGHT. && .MARINE... ISSUED AT 423 AM CDT MON APR 14 2014 SMALL CRAFT ADVISORY IN EFFECT BUT POTENTIAL FOR SHORT PERIOD OF GALE FORCE GUSTS POSSIBLE AFTER MIDNIGHT WITH STRONG NORTH NORTHEAST WINDS AND PRESSURE COUPLET PASSING THROUGH. LOCALIZED GALE GUSTS ALSO POSSIBLE THROUGH DEATHS DOOR AS WINDS SHIFT TO NORTHWEST. && .HYDROLOGY... ISSUED AT 423 AM CDT MON APR 14 2014 EXPIRED THE FLOOD WATCH AND WILL HANDLE HYDRO ISSUES WITH RIVER STATEMENTS AS NEEDED. WILL ALSO LET THE FLOOD ADVISORY GOING FOR PARTS OF WINNEBAGO AND CALUMET COUNTIES. THE MANITOWOC RIVER WAS RISING BUT STILL BELOW FLOOD STAGE AT 3 AM. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 10 AM CDT THIS MORNING FOR WIZ011>013-019>021-031-037>039-048-049-073-074. WINTER WEATHER ADVISORY UNTIL 7 AM CDT THIS MORNING FOR WIZ010- 018-030-035-036-045. && SHORT TERM.....TDH LONG TERM......MG AVIATION.......TDH MARINE.........TDH HYDROLOGY......TDH
Hazardous weather outlook, Apr 14, 6:01 AM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 601 AM CDT MON APR 14 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151115- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 601 AM CDT MON APR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A SLUSHY WET SNOW WILL CONTINUE TO ACCUMULATE THIS MORNING WHICH WILL CREATE HAZARDOUS TRAVEL CONDITIONS FOR THE MORNING COMMUTE. SNOWFALL ACCUMULATIONS WILL RANGE FROM 2 TO 5 INCHES...WITH THE HIGHER AMOUNTS OVER NORTH CENTRAL AND FAR NORTHEAST WISCONSIN. LOCALLY HIGHER AMOUNTS WILL ALSO BE POSSIBLE OVER FAR NORTHEAST WISCONSIN. A WINTER WEATHER ADVISORY HAS BEEN POSTED THIS MORNING FOR MOST OF THE AREA. HEAVY RAINFALL WHICH FELL OVER WAUSHARA...WINNEBAGO...CALUMET AND MANITOWOC COUNTIES THE LAST FEW DAYS CONTINUES TO AFFECT POCKETS OF THOSE COUNTIES. RIVER AND STREAMS REMAIN SWOLLEN. A FEW ON AND OFF RAMPS TO HIGHWAY 41 IN WINNEBAGO COUNTY ALSO REMAIN CLOSED. STRONG NORTH TO NORTHWEST WINDS TODAY OVER LAKE WINNEBAGO MAY PRODUCE ICE SHOVES ON THE SOUTH AND EAST SIDE OF THE LAKE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS THE POTENTIAL OF ACCUMULATING SNOW OVER NORTHERN WISCONSIN MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY FLOODING AND FORWARD SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-151115- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 601 AM CDT MON APR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT NEAR GALE FORCE GUSTS FROM THE NORTH ARE POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. TH/MG
In the hours before
Local storm report, Apr 14, 3:47 AM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREEN BAY WI
347 AM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM SNOW STEVENS POINT 44.51N 89.56W
04/14/2014 E2.0 INCH PORTAGE WI DEPT OF HIGHWAYS
REPORT FROM HIGHWAY DEPT. EMPLOYEE OF 1.5 TO 2 INCHES OF
HEAVY SLUSHY ACCUMULATION.
&&
MGLocal storm report, Apr 14, 5:07 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
507 AM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 AM SNOW IOLA 44.50N 89.11W
04/14/2014 M2.0 INCH WAUPACA WI TRAINED SPOTTER
MODERATE SNOW
&&
THLocal storm report, Apr 14, 5:09 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
509 AM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 AM SNOW LAKE TOMAHAWK 45.81N 89.59W
04/14/2014 M3.8 INCH ONEIDA WI TRAINED SPOTTER
STILL SNOWING
&&
THLocal storm report, Apr 14, 5:57 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
557 AM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM SNOW RHINELANDER 45.63N 89.41W
04/14/2014 M4.5 INCH ONEIDA WI BROADCAST MEDIA
STORM TOTAL SO FAR. REPORT FROM WJFW-TV.
&&
MGLocal storm report, Apr 14, 6:03 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
603 AM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 AM HEAVY RAIN VALDERS 44.06N 87.88W
04/14/2014 M5.28 INCH MANITOWOC WI CO-OP OBSERVER
2 DAY TOTAL
0602 AM HEAVY RAIN MANITOWOC 44.08N 87.66W
04/14/2014 M4.63 INCH MANITOWOC WI CO-OP OBSERVER
2 DAY TOTAL
&&
THLocal storm report, Apr 14, 6:05 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
605 AM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM SNOW IOLA 44.50N 89.11W
04/14/2014 M3.0 INCH WAUPACA WI TRAINED SPOTTER
&&
THThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:39 PM CDT | Winter Weather Advisory | GRB | Brown, Calumet, Door, Florence, Forest, Langlade and 13 more | 16 hr |
| Apr 13, 11:14 PM CDT | Areal Flood Advisory | GRB | Calumet, Winnebago | 6 hr |
| Apr 14, 1:10 AM CDT | Winter Weather Advisory | GRB | Marinette, Menominee, Oconto | 9 hr |
| Apr 14, 5:00 AM CDT | Areal Flood Advisory | GRB | Calumet, Winnebago | 3 hr |
| Apr 14, 5:35 AM CDT | River Flood Warning | GRB | Manitowoc | 24 hr |
| Apr 14, 7:42 AM CDT | Areal Flood Advisory | GRB | Winnebago | 4 hr |
| Apr 14, 2:53 PM CDT | Winter Storm Watch | GRB | Florence, Forest, Oneida, Vilas | 25 hr |
| Apr 14, 4:00 PM CDT | Small Craft Advisory | GRB | 9 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.